Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An extremum property of sums of eigenvalues


Author: Helmut Wielandt
Journal: Proc. Amer. Math. Soc. 6 (1955), 106-110
MSC: Primary 09.0X
DOI: https://doi.org/10.1090/S0002-9939-1955-0067842-9
MathSciNet review: 0067842
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff, Three observations on linear algebra, Universidad Nacional de Tucumán, Revista. Serie A. Matemáticas y Fisica Teórica vol. 5 (1946) pp. 147-151. MR 0020547 (8:561a)
  • [2] R. Courant, Über die Eigenwerte bei den Differentiagleichungen der mathematischen Physik, Math. Zeit. vol. 7 (1920) pp. 1-57, Theorem 3a. MR 1544417
  • [3] R. Courant and D. Hilbert, Methoden der mathematischen Physik, Berlin, 1931, p. 28.
  • [4] Ky Fan, On a theorem of Weyl concerning eigenvalues of linear transformations. I, Proc. Nat. Acad. Sci. U.S.A. vol. 35 (1949) pp. 652-655, Theorem 1. MR 0034519 (11:600e)
  • [5] G. Hardy, J. Littlewood, and G. Pólya, Inequalities, Cambridge, 1934, p. 49.
  • [6] A. Hoffman and H. Wielandt, The variation of the spectrum of a normal matrix, Duke Math. J. vol. 20 (1953) pp. 37-40, Lemma. MR 0052379 (14:611b)
  • [7] V. Lidskiĭ, The proper values of the sum and product of symmetric matrices, Doklady Akad. Nauk SSSR. vol. 75 (1950) pp. 769-772 (in Russian), Theorem 1. MR 0039686 (12:581h)
  • [8] A. Ostrowski, Sur quelques applications des fonctions convexes et concaves au sens de I. Schur, J. Math. Pures Appl. vol. 31 (1952) pp. 253-292, Paragraph 12. MR 0052475 (14:625d)
  • [9] H. Weyl, Das asymptotische Verteilungsgesetz der Eigenwerte linearer partieller Differentialgleichungen, Math. Ann. vol. 71 (1912) pp. 441-479, Theorem 1. MR 1511670

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 09.0X

Retrieve articles in all journals with MSC: 09.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1955-0067842-9
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society